NSAIDs like Advil® can cause severe stomach bleeding. The chances are higher if you: are 60 or older; have a history of stomach problems; take a blood thinner; have more than 3 alcoholic drinks a day; or take more than directed.
Talk to your doctor before taking Advil® if you have a history of heart problems like high blood pressure or heart disease. Ibuprofen and other NSAIDs can increase the risk of heart attack, heart failure or stroke, so it’s important to how they might affect your specific condition.
Advil® does not contain any ingredients or antihistamines that would make you sleepy. If you are suffering from occasional sleeplessness associated with pain, Advil® PM combines the pain-relieving power of Advil® with a non-habit forming sleep aid, diphenhydramine.
No. Advil® doesn’t contain caffeine or any other stimulants that can keep you up.
Yes. Like many medications, Advil® has potential to cause a minor upset stomach. However, studies have shown that there’s no significant difference between Advil® and a placebo in causing an upset stomach.
NSAIDs may cause severe stomach bleeding. The chances are higher if you: are 60 or older; have a history of stomach problems; take a blood thinner; take other drugs containing prescription or nonprescription NSAIDs [aspirin, ibuprofen, naproxen, or others]; have more than 3 alcoholic drinks a day; or take more than directed.
Advil® is only intended for short-term use and taking more than directed or for longer than directed can cause adverse side effects. So, make sure to talk to your doctor if your pain lasts more than 10 days, or if your fever doesn’t go away after 3 days.
When used as directed, adverse effects on the liver are uncommon. Effects on the liver are rare but may include liver disorder, abnormal liver function, hepatitis and jaundice, and, they may occur at higher than recommended OTC doses.
Consult your doctor before taking Advil® if you have liver cirrhosis, or any other concerns about taking this product.
If you have an existing heart condition or are at risk for it, talk to your doctor before taking Advil®. NSAIDs like Advil® can increase your risk of stroke and that risk becomes higher if you take more than directed or longer than directed.
As with all medications, taking Advil® has potential side effects which may include:
Click here to see a full list of side effects.
If you have certain pre-existing health conditions, be aware that taking Advil® can cause more serious side effects. Click here to learn more.
No. Advil® is not habit forming, and it does not demonstrate addictive properties. Studies show that ibuprofen primarily works in the body (peripherally active), and not in the brain (not centrally active). Advil® is not an opioid (it is non-narcotic).